2205 State Ave., Alamosa, CO 81101 • Ph: 719-589-2553 • Fax: 719-589-6573
E-EDITION LAST UPDATED:
Current E-Edition

News Obits Opinion Community Calendar Police Religion Sports Classifieds Home 


Family shares drug warning

Posted: Monday, Apr 15th, 2013




Courier editor

ALAMOSA — Smoking what she thought was marijuana, a 20-year-old Alamosa woman wound up in the local emergency room with nausea, heart palpitations, numbness and hallucinations.

“I felt like I was dying,” the young woman recalled.

“I was tripping out. It made me throw up. I didn’t feel like I was there. I couldn’t feel my hands or my feet. I panicked. I felt my lungs were collapsing and my heart was going to burst.”

The young woman told her mother, who took her to the SLV Regional Medical Center emergency room.

“I got so scared,” the young lady said. “I couldn’t stop throwing up. I got so scared.”

She had a little bit left of the substance she had smoked, so she showed it to her mother.

Her mother recognized it as therapeutic incense “bizzaro,” also known as “spice,” “kesh,” “K2” and fake or synthetic weed.

“It’s been all over the news, 20/20, all the news programs,” her mother said. “This is not pot.”

The substance unfortunately is easily obtainable by young people who can buy it in a local shop or online. Although the packaging warns people not to consume it or even directly inhale its vapors, it has become a popular mood-altering drug.

“It’s everywhere,” the mother said. “Our children are smoking this.”

She added she wanted to share her daughter’s story so other parents and young people would be aware of the dangers of this substance.

She also wanted to encourage medical professionals to learn about the drug and its effects so they would know how to treat patients like her daughter who show up in the ER with similar symptoms. Treatment time and method could mean the difference between life and death, she cautioned.

The mother said her 16-year-old son had also been given some of the substance by the same 18-year-old relative who shared it with her daughter. They were both told it was marijuana, she said.

The daughter is still suffering from the side effects of smoking “bizzaro” including problems sleeping and her heart pounding.

“I am afraid it’s still in my system,” the daughter said.

“We have no clue the after effects, what’s going to happen,” her mother added.

“I don’t want somebody else’s kid to die or another parent to go through this.”

Her daughter added, “I don’t want anyone else to feel what I did because for real I felt like I was going to die.”












Select Page:
Within:
Keyword:

Google

Entertainment







 

Copyright 2014 News Media Corporation

News    Classifieds    Shoppe    Search    ContactUs    TalkBack    Subscribe    Information    E-Edition    Business Portal